Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

What could cause a night of vaginal bleeding after heavy drinking?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
What could be cause of vaginal bleeding after a night of heavy drinking?
Posted Tue, 8 May 2012 in Vaginal and Uterus Health
Answered by Dr. Radhika 2 hours later


Thanks for the query.

Generally alcohol does not cause bleeding directly, but alcohol can interfere with health of blood vessels by damaging proteins and weakening blood vessel walls. Bleeding sometimes can occur when blood vessels are not healthy or damaged. Alcohol also can impair metabolism of certain important vitamins and minerals which can lead to bleeding.
Also some studies have shown that ativan can cause Metrorrhagia (Bleeding between periods).

Other common causes which can cause vaginal bleeding are:
1. Trauma is also a cause of bleeding. An IUD (intrauterine device) may cause bleeding. Injury (trauma to the vaginal wall) from sexual intercourse may happen.

2. In women of childbearing age (around18-40 years), the most common cause of abnormal uterine bleeding is pregnancy and its complications such as ectopic pregnancies or miscarriages.

3. Other causes like pelvic inflammatory disease, polyp, uterine fibroids and carcinoma must be ruled out.

You should observe the amount of bleeding and if it continues for a longer period then you need to do a Physical examination by a Gynecologist.

Hope I have answered your query. I will be available for follow up queries.

Wish you good health and speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor